Alert archive / Colorado / Areal Flood Warnings in 2015
Areal Flood Warning 3, NWS Pueblo, CO
NWS Pueblo, CO issued this areal flood warning at May 19, 2015, 3:16 AM MDT for El Paso County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2015, 3:16 AM MDT (09:16 UTC)
- Expired
- May 19, 2015, 6:15 AM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 51 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this areal flood warning went out at May 18, 11:36 PM MDT, 3 hours 40 minutes earlier.
Area forecast discussion, May 18, 11:36 PM MDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1136 PM MDT MON MAY 18 2015 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 357 PM MDT MON MAY 18 2015 ...BIG STORM SYSTEM REMAINS ON TRACK TO MOVE ACROSS SOUTHERN COLORADO TONIGHT AND TUESDAY... MODELS CONSISTENT ON BRINGING A HEAVY DOSE OF PRECIPITATION ACROSS MUCH OF SOUTHERN COLORADO TONIGHT INTO TUESDAY. SATELLITE PICTURES SHOW AN INTENSE LOW PRESSURE AREA OVER CENTRAL CALIFORNIA AND NEVADA SPEWING A LARGE AMOUNT OF MOISTURE AND LIFT NORTHWARD ACROSS EASTERN NEVADA...UTAH AND NOW INTO WESTERN COLORADO. ALL OF THIS MOISTURE AND LIFT IS HEADED OUR WAY...AND WILL MOVE FULL FORCE INTO SOUTHERN AND EASTERN COLORADO TONIGHT. RADAR IMAGERY HAS ALREADY BEGUN TO LIGHT UP ACROSS THE WESTERN MOUNTAINS AND VALLEYS. TONIGHT...THE ENERGY FROM THIS SYSTEM WILL HIT THE PLAINS...AND HIT HARD IN SOME CASES. PRECIPITATION WILL FALL MAINLY AS SNOW ABOVE 10000 FEET IN THE MOUNTAINS WHERE WINTER STORM WARNINGS AND ADVISORIES REMAIN IN EFFECT TONIGHT THROUGH THE FIRST HALF OF TUESDAY. OVER A FOOT OF SNOW WILL BE POSSIBLE IN THE CENTRAL AND EASTERN MOUNTAINS ABOVE 10000 FEET...WITH 4 TO 8 INCHES POSSIBLE IN THE SOUTHWEST MOUNTAINS. 1 TO 4 INCHES OF SNOW COULD FALL IN THE MOUNTAINS BETWEEN 8000 AND 10000 FEET...WITH MAINLY JUST RAIN BELOW THAT. OVER THE LOWER ELEVATIONS...THE STORY WILL BE MODERATE TO HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS...PRODUCING BURN SCAR...URBAN AND SMALL STREAM FLOOD CONCERNS. ALL OF THE LOWER ELEVATIONS WILL BE SUSCEPTIBLE...BUT THE PRIMARY AREA OF CONCERN WILL BE ACROSS EL PASO AND TELLER COUNTIES WHERE A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT AND TUESDAY. THIS AREA WILL BE A PRIME TARGET FOR RUNOFF ISSUES TONIGHT GIVEN THE BURN SCAR AND URBAN RUNOFF CONCERNS ALONG WITH DRAINAGE INFRASTRUCTURE DAMAGE FROM RECENT HEAVY RAINS. LOCAL FLOODING PROBLEMS WILL ALSO POSSIBLE ELSEWHERE ACROSS SOUTHERN COLORADO TONIGHT INTO TUESDAY. CURRENTLY MODEL QUANTITATIVE PRECIPITATION FORECASTS FOR TONIGHT THROUGH TUESDAY SUGGEST ANYWHERE FROM 0.50 TO 1.00 INCHES OF WATER COULD FALL OVER THE SOUTHWEST MOUNTAINS AND SAN LUIS VALLEY...WITH GENERALLY 1 TO 1.50 INCHES ELSEWHERE...AND LOCALLY UP TO 2.00 INCHES ACROSS PARTS OF EL PASO AND TELLER COUNTIES. SO...A GOOD SOAKING PRECIPITATION FOR MOST AREAS. ANOTHER BIG CONCERN IS THE POTENTIAL FOR SEVERE WEATHER OVER THE NEXT 24 HOURS. WIND SHEAR VALUES WILL BE ESCALATING OVER SOUTHERN COLORADO TONIGHT INTO TUESDAY. TONIGHT...ANY STORM CELL ROTATION THAT DEVELOPS WILL LIKELY STAY ELEVATED. HOWEVER...TOMORROW... MODELS ARE INDICATING THERE MAY BE ENOUGH INSTABILITY TO GET THINGS GOING AT GROUND LEVEL. MODEL COMPUTED CAPES ARE FORECAST TO BE OVER 2000 J/KG OVER PARTS OF LAS ANIMAS...OTERO AND BACA COUNTIES TOMORROW FROM MID MORNING THROUGH THE AFTERNOON...WITH COMPUTED LIS DOWN TO -6 TO -8 IN THE SAME AREA. THIS WILL ALSO BE THE AREA OF THE POSSIBLE WARM FRONTAL BOUNDARY AND/TRIPLE POINT EVOLUTION. TO TOP IT ALL OFF...0-6KM BULK WIND SHEAR VALUES WILL BE AROUND 65-70 KNOTS. IT WILL ALL DEPEND ON WHETHER OR NOT WE CAN REALIZE THE INSTABILITY. IF WE DO...THEN WE COULD BE LOOKING AT ALL SEVERE WEATHER THREATS INCLUDING TORNADOES. STAY TUNED. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 357 PM MDT MON MAY 18 2015 TUESDAY NIGHT-THURSDAY...MODERATE WESTERLY FLOW ALOFT PROGGED ACROSS THE AREA TUESDAY NIGHT AS UPPER LOW/TROUGH CONTINUES TO LIFT OUT ACROSS EASTERN COLORADO AND INTO THE NORTHERN HIGH PLAINS. DRIER AIR WITHIN THE FLOW ALOFT WORKS ACROSS THE AREA TUESDAY NIGHT WITH THE THREAT OF MODERATE TO HEAVY RAINFALL AND SEVERE WEATHER EXITING THE STATE THROUGH THE LATE AFTERNOON AND EVENING. HOWEVER...MOIST LOW LEVEL UPSLOPE FLOW WILL KEEP THE CHANCE OF SHOWERS/LIGHT RAIN IN PLACE ACROSS EASTERN COLORADO THROUGH THE OVERNIGHT HOURS. MODEL SOUNDINGS ALSO INDICATING SATURATED LOWER ATMOSPHERE ACROSS THE EASTERN PLAINS THROUGH THE OVERNIGHT HOURS AND HAVE ADDED THE MENTION OF FOG INTO WEDNESDAY MORNING...MAINLY ALONG AND WEST OF THE I-25 CORRIDOR. WESTERLY FLOW MODERATES THROUGH THE DAY WEDNESDAY AND BECOMES MORE SOUTHERLY THROUGH THURSDAY...AS A TRANSITORY UPPER RIDGE MOVES ACROSS THE STATE HEAD OF ANOTHER UPPER LOW DEVELOPING OFF THE SOUTHERN CALIFORNIA COAST. AT THE SFC...MOIST LOW LEVEL UPSLOPE CONTINUES ACROSS EASTERN COLORADO WITH HIGH PRESSURE BUILDING ACROSS THE HIGH PLAINS STATES...KEEPING CHANCES OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IN PLACE WEDNESDAY AND THURSDAY...WITH THE BEST COVERAGE OVER AND NEAR THE HIGHER TERRAIN. TEMPERATURES LOOK TO REMAIN BELOW SEASONAL AVERAGES THROUGH THE PERIOD. THURSDAY NIGHT-THROUGH THE MEMORIAL DAY WEEKEND...SOME MODEL DIFFERENCES CONTINUE THROUGH THIS PERIOD...WITH THE LATEST ECMWF FURTHER SOUTH AND SLOWER WITH NEXT SYSTEM LIFTING OUT ACROSS THE DESERT SW AND CENTRAL ROCKIES...WHERE AS THE GFS IS A TAD FURTHER NORTH LIFTING THE SYSTEM OUT ACROSS SOUTHERN GREAT BASIN AND INTO THE NORTHERN ROCKIES. THE LATER SOLUTION WOULD LEAD TO A SOMEWHAT WINDIER AND DRIER FORECAST FRIDAY AND SATURDAY...WITH MUCH OF SOUTH CENTRAL AND SOUTHEASTERN COLORADO BEING IN THE DRY SLOT. AT ANY RATE...MODELS CONTINUE TO INDICATE A LEAD SHORT WAVE LIFTING OUT ACROSS THE AREA THURSDAY NIGHT...BRINGING ANOTHER ROUND OF WIDESPREAD SHOWERS AND POSSIBLE STORMS INTO FRIDAY MORNING. THE GFS ENSEMBLE MEAN IS SIMILAR TO THE OPERATIONAL GFS...HOWEVER THERE ARE A FEW MEMBERS POINTING TO THE FURTHER SOUTH EC SOLUTION...AND WITH THAT SAID...HAVE STAYED CLOSE TO MODEL CONSENSUS POPS WITH CHANCE AND SLIGHT CHANCES IN PLACE THROUGH SUNDAY. MODELS DO AGREE ON THE PASSING SYSTEM SENDING A WEAK COLD FRONT ACROSS EASTERN COLORADO SUNDAY NIGHT...WITH COOL UPSLOPE FLOW IN PLACE AND CHANCES FOR AFTERNOON SHOWERS AND STORMS ACROSS THE AREA FOR MEMORIAL DAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1126 PM MDT MON MAY 18 2015 WIDESPREAD SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE TO TRACK NORTHWARD ACROSS THE FORECAST AREA OVERNIGHT...AND THROUGH TUE MID-AFTERNOON. SNOW IS EXPECTED ABOVE 10000 FEET. VFR TO MVFR CONDITIONS HAVE BEEN FOUND AT MOST LOCATIONS THIS EVENING...BUT ARE FORECAST TO DROP TO IFR WITH INTERMITTENT LIFR FOR KCOS AND KPUB...ESSENTIALLY ALONG THE I-25 CORRIDOR. KALS WILL SEE INTERMITTENT VFR/MVFR CONDITIONS OVER THE NEXT 24 HRS. && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR COZ081-084-085. WINTER STORM WARNING UNTIL NOON MDT TUESDAY FOR COZ058-060-063- 073-075-080-082. WINTER WEATHER ADVISORY UNTIL NOON MDT TUESDAY FOR COZ059-061- 066-068. && SHORT TERM...LW LONG TERM...MW AVIATION...MOORE
Hazardous weather outlook, May 18, 6:55 PM MDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 655 PM MDT MON MAY 18 2015 COZ058>089-093>099-191300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 655 PM MDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT A STRONG SPRING STORM WILL MOVE ACROSS SOUTHERN COLORADO TONIGHT...BRINGING A PERIOD OF MODERATE TO HEAVY WET SNOW TO THE HIGHER ELEVATIONS. SIGNIFICANT ACCUMULATIONS WILL BE POSSIBLE ABOVE 10000 FEET. HAZARDOUS TRAVEL IS EXPECTED AND THE HEAVY...WET SNOW COULD CAUSE TREE DAMAGE AND POWER OUTAGES. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. THE MAIN THREATS WILL BE LIGHTNING...LOCALLY HEAVY RAIN...WIND GUSTS TO 45 MPH...AND SMALL HAIL. MODERATE TO HEAVY SHOWERS WILL BECOME WIDESPREAD TONIGHT OVER THE PLAINS. THIS WILL RESULT IN A THREAT OF LOCAL FLOODING...PARTICULARLY OVER URBAN AREAS AND BURN SCARS. A FLASH FLOOD WATCH IS IN EFFECT TONIGHT AND TUESDAY ACROSS EL PASO AND TELLER COUNTIES...WHERE THIS THREAT IS DEEMED TO BE THE GREATEST. BROADER SCALE AREAL FLOODING WILL ALSO BE POSSIBLE ALONG SMALL STREAMS AND RIVERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAVY RAIN WILL BE POSSIBLE TUESDAY ACROSS THE PLAINS...ESPECIALLY IN THE MORNING AND EARLY AFTERNOON. IN ADDITION...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY IN THE AFTERNOON AND EARLY EVENING ALONG THE COLORADO AND NEW MEXICO BORDER. LARGE HAIL AND DAMAGING WINDS TO 70 MPH WILL BE POSSIBLE. A TORNADO OR TWO CANNOT BE RULED OUT...ESPECIALLY IF SUFFICIENT INSTABILITY MOVES INTO THE REGION. SNOW WILL ALSO FALL IN THE MOUNTAINS ON TUESDAY...GENERALLY ABOVE 10000 FEET. SEVERAL INCHES WILL BE POSSIBLE MAINLY IN THE MORNING. FOR WEDNESDAY AND THURSDAY...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION...ESPECIALLY ALONG AND NEAR THE I-25 CORRIDOR DURING THE AFTERNOON AND EVENING HOURS. LIGHTNING WILL BE THE PRIMARY THREAT...BUT GUSTY WINDS...LOCALLY HEAVY RAIN AND SOME HAIL WILL ALSO BE POSSIBLE. ANOTHER PACIFIC STORM WILL AFFECT THE REGION THURSDAY NIGHT THROUGH SATURDAY. LOCALLY HEAVY RAIN AND SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE...ALONG WITH HIGH ELEVATION SNOWS IN THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL POSSIBLE OVER MOST OF SOUTHERN COLORADO TONIGHT. 27/28
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 6:23 PM MDT | Special Weather Statement | PUB | Saguache | 52 min |
| May 18, 10:17 PM MDT | Areal Flood Advisory | PUB | El Paso | 118 min |
| May 19, 12:48 AM MDT | Areal Flood Advisory | PUB | Huerfano, Las Animas | 3 hr |
| May 19, 4:57 AM MDT | Areal Flood Advisory | PUB | Huerfano, Las Animas | 3 hr |
| May 19, 5:37 AM MDT | River Flood Warning | PUB | El Paso | 17 hr |
| May 19, 6:00 AM MDT | Areal Flood Advisory | PUB | Huerfano, Las Animas, Pueblo | 3 hr |
| May 19, 6:05 AM MDT | Flash Flood Warning | PUB | Huerfano, Pueblo | 3 hr |
| May 19, 6:22 AM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| May 19, 8:44 AM MDT | River Flood Warning | PUB | Pueblo | 54 hr |
| May 19, 8:44 AM MDT | River Flood Warning | PUB | Pueblo | 33 hr |
| May 19, 8:44 AM MDT | River Flood Warning | PUB | Otero | 13 days |
| May 19, 3:33 PM MDT | Special Weather Statement | PUB | Fremont | 42 min |
Nearby
Areal Flood Warnings in Colorado, 2015Every areal flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.